advertisement
Question
Posted by: Confused | 2009/10/27

Metformin / Glucophage = extreme nausea

Good day Doc,

I am hoping you can assist. I was diagnosed as being insulin resistance in Sept. I was prescribed Glucophage 500mg x 3. My gynae who prescribed this is never available when I phone and I am always having to deal with his receptionist. Thing is I was told I would be nauseous on this meds but it is so bad that eventually when I get home from work I lay on my bed hoping to stop breathing so the nausea will subside. I have found out if I skip my evening pill I am 100% during the day and my nauseau is down the like 1/10. Can I just skip my evening pill ? Or what can I do to prevent being nauseous the whole day if I do take my evening meds. I do take it with meals and try and follow a Low GI diet.

Many thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hi Confused
You can skip the evening pill or take a lower dose. If you eat right and exercise you will also improve your insulin resistance, even if you take a lower dose.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Lissa | 2009/10/27

Hi,

My gynae prescibed Glucophage 500mg once a day, i didnt have any problems or side effects. i did however stop taking it for a while. my GP prescribed 500mg x2 per day. I still only take the one as it gives me just as good results. when i started taking again it also made me feel nauseous. I find i can only take it in the morning and it really best to eat a bit of food then take it then it some more food. it is the only way that works for me and then I' m fine for the rest of the day!
know it doesnt answer all your questions but thought i' d just give my experience. :-)

Reply to Lissa
Posted by: cyberdoc | 2009/10/27

Hi Confused
You can skip the evening pill or take a lower dose. If you eat right and exercise you will also improve your insulin resistance, even if you take a lower dose.
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement